Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 40, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2025, 12:33 PM CDT for 7 counties in Illinois. It was in force for 42 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 12:33 PM CDT (17:33 UTC)
- Expired
- Mar 30, 2025, 1:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, IL, Coles County, IL, Douglas County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 1:05 PM CDT | TSTM WND GST 47 | 3 Nw Kirksville, IL | Mesonet station FW6864 Sullivan Station Elevation: 672 ft. |
| Mar 30, 1:05 PM CDT | TSTM WND GST 47 | 3 Nw Kirksville, IL | Mesonet station FW6864 Sullivan Station Elevation: 672 ft. |
| Mar 30, 1:07 PM CDT | TSTM WND DMG | Sullivan, IL | Downs trees and power lines and poles in Sullivan via Facebook post. |
| Mar 30, 1:07 PM CDT | TSTM WND DMG | Sullivan, IL | Downs trees and power lines and poles in Sullivan via Facebook post. |
| Mar 30, 1:17 PM CDT | TSTM WND DMG | 2 Nw Mattoon, IL | Photos of power poles down northwest of Mattoon on near highway 33. |
| Mar 30, 1:17 PM CDT | TSTM WND DMG | 2 Nw Mattoon, IL | Photos of power poles down northwest of Mattoon on near highway 33. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294
WUUS53 KILX 301733
SVRILX
ILC021-029-041-115-139-147-173-301815-
/O.NEW.KILX.SV.W.0040.250330T1733Z-250330T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1233 PM CDT Sun Mar 30 2025
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Western Coles County in east central Illinois...
Southeastern Christian County in central Illinois...
Moultrie County in central Illinois...
Shelby County in central Illinois...
Southeastern Piatt County in central Illinois...
Western Douglas County in east central Illinois...
Southeastern Macon County in central Illinois...
* Until 115 PM CDT.
* At 1233 PM CDT, severe thunderstorms were located along a line
extending from Dalton City to near Herrick, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Cowden, Bethany, Shelbyville, Lovington, Findlay, and Herrick
around 1240 PM CDT.
Sullivan and Hammond around 1245 PM CDT.
Other locations in the path of these severe thunderstorms include
Allenville, Arthur, Atwood and Windsor.
This includes Interstate 57 between mile markers 169 and 172, and
between mile markers 180 and 215.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CDT for central and
east central Illinois.
&&
LAT...LON 3937 8835 3937 8847 3922 8847 3922 8914
3935 8914 3935 8916 3977 8891 3987 8810
TIME...MOT...LOC 1733Z 250DEG 38KT 3969 8881 3922 8904
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bumgardner1 follow-up statement
430
WWUS53 KILX 301753
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1253 PM CDT Sun Mar 30 2025
ILC021-301802-
/O.CAN.KILX.SV.W.0040.000000T0000Z-250330T1815Z/
Christian-
1253 PM CDT Sun Mar 30 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area.Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for central and
east central Illinois.
&&
LAT...LON 3922 8892 3977 8891 3978 8887 3987 8810
3937 8835 3937 8847 3922 8847
TIME...MOT...LOC 1752Z 259DEG 33KT 3969 8876 3923 8878
$$
ILC029-041-115-139-147-173-301815-
/O.CON.KILX.SV.W.0040.000000T0000Z-250330T1815Z/
Coles-Moultrie-Shelby-Piatt-Douglas-Macon-
1253 PM CDT Sun Mar 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR WESTERN COLES...MOULTRIE...SHELBY...SOUTHEASTERN PIATT...WESTERN
DOUGLAS AND SOUTHEASTERN MACON COUNTIES...
At 1252 PM CDT, severe thunderstorms were located along a line
extending from near Dalton City to near Beecher City, moving east at
40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Sullivan, Lovington, Stewardson, and Windsor around 100 PM CDT.
Allenville around 105 PM CDT.
Arthur around 110 PM CDT.
Cooks Mill and Mattoon around 115 PM CDT.
Atwood around 120 PM CDT.
Other locations impacted by these severe thunderstorms include
Trowbridge, Etna, Clarksburg, Wolf Creek State Park, Lake City, Mode,
Strasburg, Lakewood, Chesterville, and Hervey City.
This includes Interstate 57 between mile markers 169 and 172, and
between mile markers 180 and 215.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for central and
east central Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3922 8892 3977 8891 3978 8887 3987 8810
3937 8835 3937 8847 3922 8847
TIME...MOT...LOC 1752Z 259DEG 33KT 3969 8876 3923 8878
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BumgardnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:25 PM CDT, 8 minutes earlier. Its key messages:
- Two rounds of convection are anticipated today. The first will mainly impact locations along and west of I-55 this morning. Gusty winds and hail will be possible with a few of the cells.
- The second round of convection will develop just east of the I-55 corridor toward midday...then will quickly track eastward into Indiana by early evening. Damaging wind gusts, very large hail, and a few tornadoes are likely with these cells.
- Another system will bring a chance for strong to severe thunderstorms on Wednesday: however, it is still too early to pinpoint exact details.
Area forecast discussion, Mar 30, 12:25 PM CDT, 8 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1225 PM CDT Sun Mar 30 2025 .KEY MESSAGES... - Two rounds of convection are anticipated today. The first will mainly impact locations along and west of I-55 this morning. Gusty winds and hail will be possible with a few of the cells. - The second round of convection will develop just east of the I-55 corridor toward midday...then will quickly track eastward into Indiana by early evening. Damaging wind gusts, very large hail, and a few tornadoes are likely with these cells. - Another system will bring a chance for strong to severe thunderstorms on Wednesday: however, it is still too early to pinpoint exact details. && .UPDATE... Issued at 1039 AM CDT Sun Mar 30 2025 Some weaker cells have been percolating across central IL this morning. The main show will come just after noon today. The convective models having the line of storms exiting around 00z this evening. We are still expecting very large hail (>2 inches), damaging winds (60-80mph), and isolated, potentially strong tornadoes. The risk looks to be near and east of the I-55 corridor. Please stay weather aware today! Copple && .SHORT TERM...(Today through Monday) Issued at 402 AM CDT Sun Mar 30 2025 A line of thunderstorms seen on 0830z/330am radar imagery across western Missouri/Arkansas will lift northeastward over the next several hours. Based on radar timing tools and the latest HRRR output, the storms will reach the far SW KILX CWA around Winchester and Jacksonville between 7am and 8am, then will push north of the I-74 corridor after 10am. While widespread severe weather is not expected with this initial round of convection, MUCAPE values increasing into the 1000-1500J/kg range and modestly steep mid-level lapse rates will support the potential for gusty winds and marginally severe hail. Given the current trajectory, think the storms will primarily impact locations along/west of I-55 this morning. Once the morning activity departs, a second more significant round of convection will develop along/ahead of the advancing cold front/outflow boundary. While 00z CAMs still offer varying solutions as to the exact location of convective initiation, consensus continues to point to locations just east of the I-55 corridor between 12pm and 2pm. The pre-frontal airmass will become moderately unstable and highly sheared...with SBCAPEs of 1500-2000J/kg and 0-6km shear of 50-55kt. Given ample instability, steep mid-level lapse rates, and a freezing level of 10,000ft or less...very large hail will be a primary concern with the cells as they first begin to develop. As such, SPC is indicating a greater than 10% chance for hail larger than 2 inches in diameter everywhere east of I-55. With a mid-level jet streak shifting across the region, speed shear will increase markedly this afternoon, resulting in impressive 0-3km VGP values in excess of 0.5. Given the high degree of shear, HREF ensemble mean Significant Tornado Parameter (STP) values climb above 2 along/south of a Shelbyville to Danville line. Am therefore concerned about a few potentially strong tornadoes with the developing supercells. Given deep-layer shear vectors parallel with the boundary, think the cells will quickly grow upscale into a QLCS...with an attendant damaging wind gust and tornado risk as the line races eastward across the I-57 corridor and into Indiana by early evening. Once the cold front passes, the severe weather risk will come to an end and a much cooler airmass will arrive tonight into Monday. After highs in the upper 60s and lower 70s today, readings will only reach the upper 40s and lower 50s on Monday. As high pressure builds into the region and winds diminish, radiational cooling will allow low temperatures Monday night to dip into the upper 20s and lower 30s. Barnes .LONG TERM...(Tuesday through Saturday) Issued at 402 AM CDT Sun Mar 30 2025 After that, the active weather pattern will continue through the remainder of the week. Dry conditions will prevail into Tuesday before yet another strong storm system approaches from the southwest Tuesday night into Wednesday. While it is still too early to properly assess any attendant severe weather risk, SPC is highlighting much of central Illinois with a 15% probability of severe...with a 30% chance for locations along/south of I-70. Once the system passes, the main baroclinic zone will drop southward and stall across the Ohio River Valley as it becomes parallel with the deep-layer southwesterly flow pattern developing across the central/eastern U.S. As a series of waves interacts with the boundary, additional rounds of showers/storms will be possible by the end of the week. The end result will be a wet and unsettled extended forecast. Barnes && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1225 PM CDT Sun Mar 30 2025 A line of storms are moving through central IL this afternoon, primarily impacting DEC and CMI into the evening. PIA may see some light showers this afternoon. Ceilings will drop tonight to MVFR ~1-2kft. By late morning tomorrow, ceilings will rise back to VFR for all sites. Winds will be gusty up to 30-35kt. Southwesterly winds will rotate out of the northwest by this evening behind the cold front. Copple && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 30, 11:57 AM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1157 AM CDT Sun Mar 30 2025 ILZ027>031-036-037-040-041-047>050-311700- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Menard-Scott-Morgan- 1157 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Light rain will move across the area this afternoon. An isolated thunderstorm with small hail is possible, but severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system will impact the Midwest late Tuesday night into Wednesday. Current projections from SPC suggest a 30% probability of severe weather focused Wednesday afternoon and evening. Stay tuned to later forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-051>057-061>063-066>068-071>073-311700- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 1157 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. A significant round of convection will develop east of I-55 then quickly track eastward into Indiana by early evening. All severe hazards are possible...including damaging wind gusts in excess of 70mph, hail larger than 2 inches in diameter, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system will impact the Midwest late Tuesday night into Wednesday. Current projections from SPC suggest a 30% probability of severe weather focused Wednesday afternoon and evening. Stay tuned to later forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon, through 7 pm. Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Cumberland, Douglas, Macon, Moultrie and 2 more | 49 min |
| Mar 30, 1:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 30 min |
| Mar 30, 1:26 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 21 min |
| Mar 30, 1:40 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 35 min |
| Mar 30, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 31 min |
| Mar 30, 1:51 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar, Jasper | 24 min |
| Mar 30, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 35 min |
| Mar 30, 2:17 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 43 min |
| Mar 30, 2:52 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 23 min |
| Mar 30, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 31 min |
| Mar 30, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 24 min |
| Mar 30, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 32 min |
| Mar 30, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Edgar, Jasper | 62 min |
| Mar 30, 3:33 PM CDT | Tornado Warning | ILX | Clay, Richland | 27 min |
| Mar 30, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 59 min |
| Mar 30, 4:24 PM CDT | Areal Flood Advisory | ILX | Clay, Jasper, Richland | 3 hr |
| Mar 30, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 10 min |
| Mar 30, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.